I wouldn't expect lisinopril to do that unless you are having some kind of adverse reaction to it. Of course, it takes longer than one missed dose for it to flush out of your system. To fully evaluate the effects of the med, you'd have to be off it for a week or two.
Are you taking your BP readings at home? I suggest that you do so regularly and keep a written record of them. Make a chart with not only date, time, and BP reading, but also a section for notes, where you can indicate such things as the amount of stress you feel, anything unusual about your diet in the past 24 hours like high salt or caffeine consumption and anything else which might have impacted your blood pressure. Just a few readings don't really tell you much, but after some time and dozens of readings, you'll begin to see what really does influence your pressure. For me, stress has always been the biggee. Maybe it is for you, too.
Incidentally, my BP had always run about 120/80 until my husband had a stroke and I assumed care 24/7. I was getting very little sleep, plus there were additional unrelated stresses. Within a few months, my BP shot up and I was on 10 mg. Lisinopril. A few months later, that was increased to 30 mg., which is what I took to maintain BP control for four years. Within about six months of my husband's death, the stress had subsided enough to lower my dosage back down to 10 mg., which is what I've been taking for over a year now. So you can see how big an influence stress can be on BP. It would be nice to think I'd be able to get rid of the meds completely, but unless I can get motivated to do a lot of exercise, I don't think that is likely. Not only am I five years older than when I started on the meds, but from what I've read, long-term stress can cause permanent damage.
I was diagnosed with high blood pressure 2 years ago. During the "sorting out" stage, I tried a couple of meds which did raise my bp.
I currently take tiazac 180 mg (calcium channel blocker). I tried going up to 240 mg but felt bad, I think it raised my bp.
Toprol XL (beta blocker) really raised my bp and gave me middle of the night bp spikes up into the serious range.
I'm not familiar with what you are currently taking. If you have a home monitor, you might chart your readings a few days to see what is normal for you on your current med dose, and then if your med is a pill, try cutting it in half and taking half dose a few days while monitoring your bp. If your bp goes up, you have your answer. If your bp goes down, try the reduced dose for a couple of weeks or so and see what happens. I don't think it is impossible to have a reaction to being over medicated.
Consider also your caffiene consumption. I've found a mug of tea in the morning will raise my bp by 10 points diastolic and systolic both, until mid to late afternoon. I noticed my bp lower on Saturdays and couldn't figure out why, until I realized it was because I didn't drink tea that morning.
Don't smoke or drink anything with caffeine 2 hours before you take your b/p. It helps. You may need several combos before finding the right one. Altace made my B/P higher than it had ever been 2 years ago at 32. Anxiety plays a big role as well.
If I don't drink at least one cup of coffee & 1 soda a day with caffeine I would feel horrible. I still have at least one cup of coffee a day & 2 on the weekends......My B/P hasn't suffered.
Since being on meds. for the last 2 years, my lifestyle has suffered.... a million side-effects & much more worried about my health & etc... Can't wait to get off of these stu*id meds.....
I'm with Axe..I tried being abstinint for 3 months and no changes in me other than slow brain syndrome. I feel that coffee (and I drink it like espresso) keeps me at the top of my game with workouts and as a Finance Manager. Working with numbers and spreadsheets can make you crazy so I need my brain power (COFFEE NICE AND STRONG). Lisa
I work as a Financial Consultant during the day Moxie, so I understand how you have to be on "top of your game". On B/P meds, I have never felt on top of my game. It has really affected my work+. 34 going on 100 on B/P meds.... Taking 100 MGS of Atenolol & 5/20 of Lotrel has basically ruined my life. I have tried Toprol, Altace & etc. , but all of these meds. have the side-effects from my experience. Going to a specialist on 2/10 to try to get off of these miserable drugs once & for all.
I don't think everyone is caffiene sensitive, I'd never heard of it before I experienced it. I just tossed that idea out as one to try if you had not. Evidently caffiene consumption does not negatively impact your bp.
You can experiment. Drink your regular coffee and see what happens to your bp.